Texas, 2013Winter Storm and Winter Weather in Texas, February 25, 2013
February 25, 2013 · NWS OUN · 2 events in 2 counties and zones
A strong winter storm system moved from west Texas into southern Oklahoma overnight on the 24th and lasted through the morning hours of the 26th. Very heavy snowfall occurred to the north and west of the upper low, blanketing portions of north Texas in considerable snowfall.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong winter storm system moved from west Texas into southern Oklahoma overnight on the 24th and lasted through the morning hours of the 26th. Very heavy snowfall occurred to the north and west of the upper low, blanketing portions of north Texas in considerable snowfall. As surface low pressure strengthened over southern Oklahoma, very gusty northwest winds developed, leading to near blizzard conditions for several hours over parts of western north Texas. The winter storm gradually moved east through the day on the 25th and slowly exited the region by the morning of the 26th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 25, 5:47 AM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Feb 25, 5:47 AM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
547 AM CST MON FEB 25 2013
.AVIATION...
A BLIZZARD IS ON-GOING IN WESTERN OKLAHOMA AND WILL CONTINUE
THROUGH TODAY. SNOW WILL MOVE INTO NORTH CENTRAL AND CENTRAL
OKLAHOMA AT MID-DAY TODAY AND STRONG NORTH WIND WILL DEVELOP WITH
GUSTS OVER 40 MPH IN MANY AREAS. SNOW AND BLOWING SNOW IN MANY
AREAS WILL BRING VISIBILITIES LESS THAN 1/2 MILE. THUNDERSTORMS IN
CENTRAL OKLAHOMA SHOULD MOVE TO THE NORTHEAST AFTER 251400.
&&
.PREV DISCUSSION... /ISSUED 331 AM CST MON FEB 25 2013/
DISCUSSION...
THE WINTER STORM IS EVOLVING AS HAS BEEN EXPECTED. THE LOCATION
AND TIMING OF THE STORM HAS BEEN CONSISTENT. THE BLIZZARD WARNING
FOR WESTERN OKLAHOAM AND WINTER STORM WARNING FOR CENTRAL SECTIONS
CONTINUES INTO EARLY TUESDAY. THUNDER IN SOUTHWEST OKLAHOMA WILL
SLOWLY MOVE EAST WITH THE RAIN SHOWERS, THEN THE TRANSITION TO
SNOW WILL HAPPEN. A MID-DAY TRANSITION FOR CENTRAL OKLAHOMA STILL
SEEMS LIKELY. THE SURFACE CYLCONE WILL CONTINUE TO DEEPEN INTO
TONIGHT AS IT MOVES ALONG THE RED RIVER. WIND SPEEDS ARE
INCREASING IN WESTERN OKLAHOMA AND WILL CONTINUE TO DO SO THROUGH
THE DAY. STRONGER WINDS SHOULD MOVE INTO CENTRAL OKLAHOMA LATER
THIS MORNING. ALTHOUGH MODELS HAVE VARYING AMOUNTS OF MAXIMUM
TOTAL SNOWFALL IN NORTHWEST OKLAHOMA--AT LEAST A FOOT-- THE
LOCATION HAS BEEN QUITE CONSISTENT RUNNING FROM AROUND CHEYENNE TO
WOOWARD AND CHEROKEE. WE ARE KEEPING WITH THE WIDESPREAD ONE FOOT
FORECAST FOR THIS AREA WITH SOME AMOUNTS OVER 16 INCHES. FOR NOW,
THE SNOWFALL FORECAST ACROSS THE GREATER OKLAHOMA CITY REGION IS
STILL EXPECTED TO VARY FROM 6 TO 8 INCHES NORTH AND 3 TO 5 INCHES
SOUTH, MOST OF WHICH WILL FALL AFTER THIS AFTERNOON AND EVENING. A
DRY FORECAST FOLLOWS AFTER TUESDAY MORNING WITH A COOL AIRMASS
THIS WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 41 26 36 22 / 100 80 10 10
HOBART OK 39 23 34 21 / 100 40 10 0
WICHITA FALLS TX 46 27 47 26 / 100 40 10 10
GAGE OK 28 16 31 17 / 100 40 10 10
PONCA CITY OK 35 24 34 19 / 100 100 30 10
DURANT OK 53 35 52 30 / 100 60 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING UNTIL 6 AM CST TUESDAY FOR OKZ019-020-
024>031-038.
WINTER STORM WARNING UNTIL NOON CST TODAY FOR OKZ007-008-012-013-
018.
BLIZZARD WARNING FROM NOON TODAY TO 6 AM CST TUESDAY FOR OKZ007-
008-012-013-018.
BLIZZARD WARNING UNTIL 6 AM CST TUESDAY FOR OKZ004>006-009>011-
014>017-021>023-033>036.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR OKZ037-
044.
TX...BLIZZARD WARNING UNTIL 6 AM CST TUESDAY FOR TXZ083.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR
TXZ084>088.
&&
23/09/09Hazardous weather outlook, Feb 25, 4:07 AM CST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
407 AM CST MON FEB 25 2013
OKZ004>048-050>052-TXZ083>090-251800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
407 AM CST MON FEB 24 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR TODAY. HOWEVER...
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
DISCUSSION...
A STRONG WINTER STORM SYSTEM WILL CONTINUE TO MOVE ACROSS THE SOUTHERN
PLAINS TODAY AND TONIGHT. GIVEN THE STRENGTH OF THE UPPER LEVEL
STORM SYSTEM... CONVECTIVE SNOW BANDS ARE EXPECTED TO DEVELOP OVER PORTIONS
OF NORTHERN AND WESTERN OKLAHOMA TODAY. THE HEAVIEST BANDS WILL BE ACCOMPANIED
BY OCCASIONAL LIGHTNING...SNOWFALL RATES OVER 2 INCHES PER HOUR...AND
STRONG AND GUSTY WINDS. MODERATE TO HEAVY SNOW WILL REMAIN POSSIBLE THROUGH
TONIGHT.
SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS WILL ALSO AFFECT PARTS OF
CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. LIMITED INSTABILITY
WILL PREVENT STORMS FROM BECOMING SEVERE... BUT A FEW STORMS MAY BECOME
STRONG PRODUCING SMALL HAIL AND GUSTY WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY FEB 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
A SIGNIFICANT WINTER STORM WILL CONTINUE TO IMPACT PARTS OF OKLAHOMA AND
WESTERN NORTH TEXAS TODAY AND TONIGHT. A BLIZZARD WARNING IS IN EFFECT FOR
PARTS OF WESTERN AND NORTHERN OKLAHOMA. WINDS OF 30 TO 40 MPH...WITH GUSTS
TO 55 MPH WILL BE POSSIBLE...LOWERING VISIBILITIES TO LESS THAN A QUARTER OF
A MILE AT TIMES. BLOWING AND DRIFTING SNOW WILL MAKE TRAVEL EXTREMELY
DANGEROUS AND VIRTUALLY IMPOSSIBLE ON MANY ROADWAYS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
A PERIOD OF COOL AND DRY WEATHER WILL RESUME ON TUESDAY...LASTING INTO THE
WEEKEND. SO NO THUNDERSTORMS EXPECTED.
OTHER HAZARDOUS WEATHER...
THE WINTER STORM WILL BEGIN TO EXIT THE REGION EARLY TUESDAY MORNING. THE
SNOW WILL GRADUALLY TAPER OFF FROM WEST TO EAST TUESDAY MORNING. EVEN AFTER
SNOW CEASES... SIGNIFICANT SNOW ACCUMULATIONS AND DRIFTING SNOW WILL MAKE
TRAVEL NEARLY IMPOSSIBLE IN MANY AREAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY NOON TODAY WITH
UPDATES AS NEEDED.
MAXWELLIn the hours before
Special weather statement, Feb 25, 6:24 AM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
624 AM CST MON FEB 25 2013
OKZ031-032-251245-
SEMINOLE OK-HUGHES OK-
624 AM CST MON FEB 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEMINOLE AND
NORTHWESTERN HUGHES COUNTIES UNTIL 645 AM CST...
AT 620 AM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR WEWOKA...
MOVING NORTHEAST AT 50 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 45 MPH...
LOCATIONS IMPACTED INCLUDE...
WEWOKA...CROMWELL AND LIMA.
LAT...LON 3499 9655 3506 9669 3543 9651 3543 9649
3540 9644 3529 9644 3529 9624 3528 9622
TIME...MOT...LOC 1220Z 211DEG 42KT 3512 9655
EMWinter Storm, Hardeman
- When
- February 25, 8:00 AM CST to 6:00 PM CST
- Where
- Hardeman forecast zone
- Reported by
- Public
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
Near blizzard conditions occurred across western parts of the county with wind gusts to 40 mph and visibilities reduced to a half mile at times. Up to 4 inches of snow fell at Quanah, with greater amount likely farther west.
Winter Weather, Foard
- When
- February 25, 8:00 AM CST to 6:00 PM CST
- Where
- Foard forecast zone
- Reported by
- Public
- Coordinates
- 33.975, -99.778 (the zone’s center; the record gives no point)
Around an inch of snow fell near Crowell.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Oklahoma, February 25 to 26, 20131 death · $220,000 · 31 events
- Cold in Illinois, February 25, 20131 death · 1 event
- Lightning Strike in Missouri, February 25, 2013$300,000 · 1 event
- Wildfire and High Wind in Texas, February 25, 2013$175,000 · 55 kt wind · 8 events
- Hail and Strong Wind in Texas, February 25 to 26, 20131 injured · $105,000 · 0.75 in hail · 3 events
- Strong Wind in Alabama, February 25 to 26, 2013$85,000 · 4 events
- Blizzard and Winter Storm in Kansas, February 25 to 26, 201326 events
- Winter Storm in Missouri, February 25 to 27, 201326 events
- High Wind in Texas, February 25, 201356 kt wind · 14 events
- Damaging Winds in Mississippi, February 25, 2013$16,000 · 50 kt wind · 3 events
- Flooding in Missouri, February 25 to 26, 201312 events
- Blizzard in Kansas, February 25 to 26, 201311 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 430255, 430256.